Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 11, 1998, 12:22 AM CDT for Adair County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1998, 12:22 AM CDT (05:22 UTC)
- Expired
- Jun 11, 1998, 2:25 AM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Adair County, MO
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMCI 110520 FFWMCI MOC001-110725- BULLETIN - EAS ACTIVATION REQUESTED URBAN AND SMALL STREAM FLOOD WARNING NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1222 AM CDT THU JUN 11 1998 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL/KANSAS CITY HAS ISSUED A * URBAN AND SMALL STREAM FLOOD WARNING FOR... ADAIR COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 225 AM CDT * AT 1215 AM CDT... AREA LAW ENFORCEMENT INDICATED FLOODING FROM HEAVY RAINFALL WHICH HAS OCCURRED ACROSS ADAIR COUNTY SINCE 9 PM. THE RAIN IS MOVING TO THE NORTHEAST AT 25 MPH AND WILL MOVE OUT OF THE AREA BY 2 AM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. PB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:20 AM CDT, 21 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 3:20 AM CDT, 21 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CDT WED JUN 10 1998 FORECAST PROBLEMS INCLUDE PRECIPITATION CHANCES AND TEMPERATURES THROUGH FORECAST CYCLE. TSRA/SHRA ACTIVITY DEVELOPING OVER SOUTHERN PORTIONS OF FA...ASSOCIATED WITH NORTHWARD MOVING SURFACE WARM FRONT. H8 PROFILER PLOT ALSO SHOWING 35-40KT LLJ OVER EASTERN KS/EASTERN OK HELPING TO PROVIDE LIFT. WOULD EXPECT THIS PRECIPITATION TO BE DIURNALLY DRIVEN...AS INTENSITY OF LLJ BEGINS TO DECREASE AFTER SUNRISE. HOWEVER...WITH BOUNDARY IN AREA...AND PLENTY OF SURFACE HEATING EXPECTED TODAY...WOULD NOT BE SURPRISED TO SEE SOME SCT ACTIVITY LATER THIS AFTERNOON. AS A RESULT...WILL NOT PUT TIME QUALIFIER ON PCPN CHANCES TODAY. BETTER CHANCE FOR MORE WIDESPREAD PRECIPITATION COMES TONIGHT...AS MODELS SHOW H5 WAVE ROTATING INTO CENTRAL PLAINS. IN RESPONSE TO THIS...MODELS DEVELOP STRONGER LLJ TONIGHT. AGREE WITH NCEP QPF DISCUSSION...PLACING HEAVY RAIN THREAT OVER CENTRAL MISSOURI IN LINE WITH EXPECTED TRAJECTORY OF LLJ. IN GENERAL...WILL GO WITH FWC GUIDANCE...WHICH IS A BIT WARMER THAN FAN. MJM .EAX... MO...NONE. KS...NONE.
In the hours before
Local storm report, Jun 10, 11:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM BASEHOR KS WIND DAMAGE
06/10/98 LEAVENWORTH 60 FOOT TALL TREE BLOWN
DOWN ONTO TWO HOMES AND
SOME CARS. REPORTED BY LEAVENWORTH EM.
HUDSONLocal storm report, Jun 10, 11:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM BASEHOR KS WIND DAMAGE
06/10/98 LEAVENWORTH 60 FOOT TALL TREE BLOWN
DOWN ONTO TWO HOMES AND
SOME CARS. REPORTED BY LEAVENWORTH EM.
HUDSONLocal storm report, Jun 10, 11:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 2 N BONNER SPGS KS 67 MPH TSTM GUST
06/10/98 WYANDOTTE
1005 PM KANSAS CITY MO 66 MPH TSTM GUST
06/10/98 JACKSON REPORTED BY LOCAL TV
STATION REMOTE WEATHER
SENSOR.Local storm report, Jun 10, 11:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 2 N BONNER SPGS KS 67 MPH TSTM GUST
06/10/98 WYANDOTTE
1005 PM KANSAS CITY MO 66 MPH TSTM GUST
06/10/98 JACKSON REPORTED BY LOCAL TV
STATION REMOTE WEATHER
SENSOR.Special weather statement, Jun 11, 12:00 AM CDT, 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1200 AM CDT THU JUN 11 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 545 CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 545 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN EXTREME EASTERN KANSAS... LINN IN MISSOURI... BATES CASS HENRY JOHNSON LAFAYETTE RAY CALDWELL DAVIESS LIVINGSTON CARROLL SALINE PETTIS COOPER HOWARD CHARITON LINN HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE OVERNIGHT HOURS IN CENTRAL AND NORTHERN MISSOURI. BB
Special weather statement, Jun 11, 12:00 AM CDT, 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1200 AM CDT THU JUN 11 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 545 CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 545 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN EXTREME EASTERN KANSAS... LINN IN MISSOURI... BATES CASS HENRY JOHNSON LAFAYETTE RAY CALDWELL DAVIESS LIVINGSTON CARROLL SALINE PETTIS COOPER HOWARD CHARITON LINN HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE OVERNIGHT HOURS IN CENTRAL AND NORTHERN MISSOURI. BB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 62 min |
| Jun 10, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 62 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.